Thunderstorm Wind, Dickinson
- When
- April 28, 10:23 PM CST
- Where
- Dickinson County, Spirit Lake
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.433, -95.100
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 28, 7:51 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 851 PM CDT WED APR 28 2004 .DISCUSSION... UPDATED FORECAST/GRIDS TO ADD WIND ADVISORY FOR MUCH OF CWA FOR FROPA TONIGHT. UPSTREAM OBS SHOWED GUSTS EXCEEDING CRITERIA BEHIND THE FRONT AND EXPECT THIS TO CONTINUE UNTIL FRONT LOSES A LITTLE OF ITS PUNCH OVERNIGHT. ALSO LOWERED LOWS A BIT BASED ON UPSTREAM CAA. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY UNTIL 2 AM ZONES SDZ038>040-050-052>069 MN...WIND ADVISORY UNTIL 2 AM ZONES MNZ071-072-080-081-089-090-097-09 IA...NONE. NE...NONE. && JRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1058 AM CDT WED APR 28 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WIND AND FOG... A STRONG LOW LEVEL JET FROM THE SOUTHERN PLAINS INTO THE CENTRAL PLAINS AHEAD OF A STRONG COLD FRONT...WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP OVER NORTHWEST IOWA THIS AFTERNOON INTO EARLY EVENING. WINDS OF 20 TO 35 MPH...WITH GUSTS TO 40 MPH ARE EXPECTED. FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY THIS AFTERNOON ACROSS THE ENTIRE AREA. THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND SOUTHWEST WINDS OF 15 TO 30 MPH WILL CONTRIBUTE TO THE EXTREME CONDITIONS. OPEN BURNING IS NOT RECOMMENDED IN THESE CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
The Sioux Falls radar (KFSD), 132 km away, was scanning. The volume nearest the first event began at 04:23 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393714, 5393715.